Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 38, NWS Fort Worth, TX

June 12, 2009Parker County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 12, 2009, 7:13 PM CDT for Parker County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 7:13 PM CDT (00:13 UTC)
Expired
Jun 12, 2009, 7:50 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:34 PM CDTTSTM WND DMG11 Ssw Weatherford, TXHAMS REPORTED A TREE FELL ON A HOUSE IN THE HORSESHOE BEND AREA
Jun 12, 7:36 PM CDTHAIL 1.7512 S Weatherford, TXHAMS REPORT GOLF BALL HAIL IN TIN TOP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:29 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3698 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 130013
TORFWD
TXC367-130115-
/O.NEW.KFWD.TO.W.0038.090613T0013Z-090613T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 712 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A        
  DEVELOPING TORNADO 8 MILES WEST OF WEATHERFORD...MOVING            
  SOUTHEAST AT 25 MPH.  THIS STORM HAS HAD A HISTORY OF PRODUCING    
  TORNADOES.  IN ADDITION...VERY LARGE HAIL...TO GRAPEFRUIT SIZE     
  WILL BE POSSIBLE.  THIS IS A DANGEROUS STORM  SEEK SHELTER NOW

* THE TORNADO WILL BE NEAR...
  HUDSON OAKS BY 720 PM CDT...
  POWELL CROSSING BY 725 PM CDT...
  TIN TOP BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO 
PROTECTION FROM TORNADO WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.

&&

LAT...LON 3265 9806 3265 9780 3289 9779 3258 9756
      3256 9755 3256 9806
TIME...MOT...LOC 0012Z 336DEG 26KT 3274 9791

$$


DUNN
1 follow-up statement
000 
WWUS54 KFWD 130050
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT FRI JUN 12 2009

TXC367-130100-
/O.CAN.KFWD.TO.W.0038.000000T0000Z-090613T0115Z/
PARKER TX-
750 PM CDT FRI JUN 12 2009

...THE TORNADO WARNING FOR SOUTHERN PARKER COUNTY IS CANCELLED...

AT 750 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. 
THE TORNADO WARNING WAS CANCELLED. A SEVERE THUNDERSTORM WARNING FOR 
TENNIS BALL SIZE HAIL AND DAMAGING WIND GUSTS IS NOW IN EFFECT FOR 
PARKER COUNTY UNTIL 845 PM.

LAT...LON 3265 9806 3265 9780 3289 9779 3258 9756
      3256 9755 3256 9806
TIME...MOT...LOC 0050Z 336DEG 26KT 3249 9778

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 5:53 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 12, 5:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI JUN 12 2009

.AVIATION...
SCT...SVR STORMS DEVELOPED OFF W-CENTRAL TX DRYLINE AS EXPECTED...THOUGH
ONE SUPERCELL DEVELOPED FURTHER EAST OVER JACK CO AND IS NOW MOVING
SE AROUND 10-15 KTS AND HAVE JUST AMD ALL D/FW TAF SITES FOR ARRIVAL
OF STORMS WITH TEMPO IFR/GUSTY NW WINDS BTWN 23Z- 01Z...WITH LINGERING
VCSH LATER THIS EVE TOWARD 06Z. THIS WILL GIVE THE AIRPORTS FITS FOR
THE NEXT FEW HOURS AND WILL LIKELY COORD AND ISSUE AWW IN NEXT 15 MINS
AFTER COORD CALLS. OTRW...VFR CONDS WITH SELY FLOW 8-12 KTS EXPECTED
OVRNGT THROUGH SAT AS BROAD LOW PRESSURE SITUATES OVER W TX/PANHANDLE
REGION IN VCNTY OF DRYLINE. NEW 00Z TAF ISSUANCE LIKELY WILL REMAIN
THE SAME...JUST WITH ADDITIONAL TIME FCST FRO 21Z SAT-06Z SUN.

05/

&&

.UPDATE...
WE/VE EXPANDED THE TORNADO WATCH EASTWARD A FEW COUNTIES. IT NOW
RUNS WEST OF A SHERMAN-DENNISON TO WAXAHACHIE...GATESVILLE...
LAMPASAS LINE.

CLUSTER OF STRONG/SEVERE THUNDERSTORMS OVER JACK COUNTY WILL MOVE
EAST ABOUT 15 MPH AND THROUGH WISE COUNTY. WE ARE EXPECTING THIS
MOVEMENT TO BECOME MORE SOUTHEASTERLY WITH TIME AND HEAD FOR THE
NORTHERN METROPLEX 700-730 PM. 75

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 12 2009/
THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF
2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE
WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A
GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD
MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST.
HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF
OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES
SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL
BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS
IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  96  76  97  76 /  30  20  30  10  10
WACO, TX              78  98  76  98  76 /  20  20  20  10   5
PARIS, TX             74  94  74  94  74 /  30  20  30  20  10
DENTON, TX            76  96  74  97  74 /  30  20  30  10  10
MCKINNEY, TX          75  96  74  96  72 /  30  20  30  20  10
DALLAS, TX            79  96  78  97  78 /  30  20  30  10   5
TERRELL, TX           76  96  76  96  75 /  30  20  20  10   5
CORSICANA, TX         75  97  75  96  75 /  20  20  20  10   5
TEMPLE, TX            74  97  74  97  74 /  20  20  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/75
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI JUN 12 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
345 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND
TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS
THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING
WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE
I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE.

25

In the hours before

Local storm report, Jun 12, 6:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     GRAFORD                 32.94N  98.25W
06/12/2009  E60 MPH          PALO PINTO         TX   AMATEUR RADIO

            HAMS REPORT 60 MPH WINDS IN GRAFORD
Local storm report, Jun 12, 6:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TORNADO          9 WNW PERRIN            33.08N  98.21W
06/12/2009                   JACK               TX   LAW ENFORCEMENT

            TORNADO DEBRIS HWY 2210 EAST OF BARTON CHAPEL 33N 03.882
            98W 12.363
Local storm report, Jun 12, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 W COMANCHE            31.90N  98.62W
06/12/2009  E1.75 INCH       COMANCHE           TX   BROADCAST MEDIA

            PER KWTX
Local storm report, Jun 12, 7:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             1 W COOL                32.80N  98.03W
06/12/2009  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            QUARTER HAIL 2 MILES E OF MINERAL WELLS
Local storm report, Jun 12, 7:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TORNADO          COOL                    32.80N  98.01W
06/12/2009                   PARKER             TX   PUBLIC

            LARGE TREE LIMBS DOWN AND EST 65 MPH WINDS
Local storm report, Jun 12, 7:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     MINERAL WELLS           32.82N  98.08W
06/12/2009  E58 MPH          PALO PINTO         TX   ASOS

            KMWL ASOS REPORTED A 50 KNOT GUST AT 703 PM

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:23 PM CDTSpecial Weather StatementFWDHood22 min
Jun 12, 7:24 PM CDTSevere Thunderstorm WarningFWDHood66 min
Jun 12, 7:43 PM CDTSevere Thunderstorm WarningFWDParker62 min
Jun 12, 7:49 PM CDTSevere Thunderstorm WarningFWDJohnson, Somervell71 min
Jun 12, 8:26 PM CDTSevere Thunderstorm WarningFWDHood29 min
Jun 12, 8:56 PM CDTSevere Thunderstorm WarningFWDHill, Johnson64 min
Jun 12, 9:02 PM CDTSpecial Weather StatementFWDTarrant28 min
Jun 12, 9:12 PM CDTSevere Thunderstorm WarningFWDBosque44 min
Jun 12, 9:27 PM CDTSevere Thunderstorm WarningFWDHill51 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.